MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPG-1X1"-STERILE- 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPG-1X1"-STERILE- 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-059
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported that they have received information from one of our operating rooms that they are having issues with the radiopaque strip separating from the neuro sponge from the sponges included in one of our custom packs we receive from cardinal.As i mentioned, we have a team working with cardinal but i wanted to get this information to you as well.There have been 3 incidents, the first was a 1x1, the second and third they are looking to get more information on.Deroyal industries requested return of the device, however it was unavailable for return.A supplier corrective action request (scar) was issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, that they have received information from one of our operating rooms that they are having issues with the radiopaque strip separating from the neuro sponge from the sponges included in one of our custom packs we receive from cardinal.As i mentioned, we have a team working with cardinal but i wanted to get this information to you as well.There have been 3 incidents, the first was a 1x1, the second and third they are looking to get more information on.
 
Additional Manufacturer Narrative
A user facility reported that they have received information from one of our operating rooms that they are having issues with the radiopaque strip separating from the neuro sponge from the sponges included in one of our custom packs we receive from cardinal.As i mentioned, we have a team working with cardinal but i wanted to get this information to you as well.There have been 3 incidents, the first was a 1x1, the second and third they are looking to get more information on.Deroyal industries requested return of the device, however it was unavailable for return.Information was corrected for product code to be efq and for the 510k to be k791871 as these were input incorrectly on the initial report.A review of any corrective and preventive actions (capas) was conducted and no applicable capas were found.An inventory check was not able to be performed as there was no inventory on hand.This is also a purchased product that deroyal industries just distributes so no risk analysis was reviewed by deroyal.(b)(4).A supplier corrective action request (scar) was issued to the manufacturer and returned.The supplier conducted a device history record (dhr) review, interviews with staff and supervisors, and a review of manufacturing processes.Root cause: during the investigation, it was determined that the operator did not conduct periodic inspections of the welding process as required.It was found that there was a variance in weld due to variance in material and horn type (welder tips) used during the welding process.The investigation also revealed that while the risk of x-ray detachment is normally a risk, there is a potentially greater risk that was introduced with the recent addition of new employees to the x-ray welding process that could result from a lack of experience with the material, process, and product of new hires.Corrective and preventive actions: a risk assessment was conducted to identify potential risks associated with undected x-ray weld defects in finished good products.A new form was created to register the x-ray welding process verification every 30 minutes during the manufacturing process and to register the verification of the horn anvil distance using the feeler gauge.Production operators were trained in the use of the feeler gauge and were retrained to reinforce the criticality of the product we are manufacturing and to monitor/check for proper x-ray attachment.Monitoring x-ray attachment shall be documented in the new form with evidence of verification of the horn anvil distance and to register the verification of the welding every 30 minutes during the welding process.Subsequently, new horn tips were purchased to replace the current horns.These new horns provide more stability to the weld process; if there is any variance in the material, the wider horns shall keep the material flat and stable.Lastly, the in-process and finished good inspection process to improve the methods/frequency used to monitor x-ray welds.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPG-1X1"-STERILE- 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21424552
Report Number1060680-2025-00015
Device Sequence Number7781954
Product Code EFQ
UDI-Device Identifier00749756037419
UDI-Public00749756037419
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown